YaBeSH Engineering and Technology Library

    • Journals
    • PaperQuest
    • YSE Standards
    • YaBeSH
    • Login
    View Item 
    •   YE&T Library
    • ASCE
    • Journal of Engineering Mechanics
    • View Item
    •   YE&T Library
    • ASCE
    • Journal of Engineering Mechanics
    • View Item
    • All Fields
    • Source Title
    • Year
    • Publisher
    • Title
    • Subject
    • Author
    • DOI
    • ISBN
    Advanced Search
    JavaScript is disabled for your browser. Some features of this site may not work without it.

    Archive

    Reliability Analysis Using Parabolic Failure Surface Approximation

    Source: Journal of Engineering Mechanics:;2004:;Volume ( 130 ):;issue: 012
    Author:
    S. Adhikari
    DOI: 10.1061/(ASCE)0733-9399(2004)130:12(1407)
    Publisher: American Society of Civil Engineers
    Abstract: In the second-order reliability method the failure surface is approximated by a general quadratic surface in the neighborhood of the design point. In this paper this general quadratic surface is further approximated by a parabolic surface. Several methods are proposed to obtain the probability content associated with this parabolic failure surface. It is assumed that the basic random variables are Gaussian. The proposed methods can be broadly grouped into: (1) nonasymptotic approximate methods, (2) exact methods, and (3) asymptotic distribution methods. Most of these methods result in a closed-form expression for the failure probability. For nonasymptotic approximations, a least-square approach and an optimal point expansion method using approximate probability density functions of a quadratic form in Gaussian random variables have been proposed. It is shown that such approximations give accurate results without significant numerical effort. Exact results, however, require greater numerical effort. The new asymptotic result is derived for the case when the number of random variables approaches infinity. Several numerical examples are provided to compare the proposed results with existing equivalent results and Monte Carlo simulations.
    • Download: (582.6Kb)
    • Show Full MetaData Hide Full MetaData
    • Get RIS
    • Item Order
    • Go To Publisher
    • Price: 5000 Rial
    • Statistics

      Reliability Analysis Using Parabolic Failure Surface Approximation

    URI
    http://yetl.yabesh.ir/yetl1/handle/yetl/85852
    Collections
    • Journal of Engineering Mechanics

    Show full item record

    contributor authorS. Adhikari
    date accessioned2017-05-08T22:40:19Z
    date available2017-05-08T22:40:19Z
    date copyrightDecember 2004
    date issued2004
    identifier other%28asce%290733-9399%282004%29130%3A12%281407%29.pdf
    identifier urihttp://yetl.yabesh.ir/yetl/handle/yetl/85852
    description abstractIn the second-order reliability method the failure surface is approximated by a general quadratic surface in the neighborhood of the design point. In this paper this general quadratic surface is further approximated by a parabolic surface. Several methods are proposed to obtain the probability content associated with this parabolic failure surface. It is assumed that the basic random variables are Gaussian. The proposed methods can be broadly grouped into: (1) nonasymptotic approximate methods, (2) exact methods, and (3) asymptotic distribution methods. Most of these methods result in a closed-form expression for the failure probability. For nonasymptotic approximations, a least-square approach and an optimal point expansion method using approximate probability density functions of a quadratic form in Gaussian random variables have been proposed. It is shown that such approximations give accurate results without significant numerical effort. Exact results, however, require greater numerical effort. The new asymptotic result is derived for the case when the number of random variables approaches infinity. Several numerical examples are provided to compare the proposed results with existing equivalent results and Monte Carlo simulations.
    publisherAmerican Society of Civil Engineers
    titleReliability Analysis Using Parabolic Failure Surface Approximation
    typeJournal Paper
    journal volume130
    journal issue12
    journal titleJournal of Engineering Mechanics
    identifier doi10.1061/(ASCE)0733-9399(2004)130:12(1407)
    treeJournal of Engineering Mechanics:;2004:;Volume ( 130 ):;issue: 012
    contenttypeFulltext
    DSpace software copyright © 2002-2015  DuraSpace
    نرم افزار کتابخانه دیجیتال "دی اسپیس" فارسی شده توسط یابش برای کتابخانه های ایرانی | تماس با یابش
    yabeshDSpacePersian
     
    DSpace software copyright © 2002-2015  DuraSpace
    نرم افزار کتابخانه دیجیتال "دی اسپیس" فارسی شده توسط یابش برای کتابخانه های ایرانی | تماس با یابش
    yabeshDSpacePersian